View Full Version : Male Problems on Concerta!


Max101
11-09-09, 02:24 AM
Hey all,

I'm a 25 year old guy who has recently started on Concerta 36mg. I have been on it for about 4 days now.

I have a real big problem... a guy problem. When I'm on the med I can't get excited down stairs...

I was wondering if any other dudes are having this issue with Concerta? Once the stuff wears off this side affect goes away... but thats like 14 or so hours after I have taken the pill.

The drug has been a life saver for work etc... but for my relationship, this side affect is a pretty big draw back.

So yeah... any other dudes had this issue?
Will the impotence go away after a while? Or will it stay as long as I'm on this stuff?
Have you guys found any meds/natural remedies to help fix this problem?
Is there somethign I can drink/eat/do to get rid of this side affect?
Would exercise help?

Thanks y'all!

Fima
11-09-09, 06:37 AM
it just can't be side effect of concerta... you just don't think about sex? or its just hard to "make it hard"?

Hello24
11-09-09, 07:29 AM
Hey Fima,

It's hard to make it hard and keep it like that. And don't get spontaneous erections.

Fima
11-09-09, 08:09 AM
ow...
when I think about it, I have the same problem, its strange because its makes me horny on one hand, but on the other, no erection!
on one hand there is more pleasure in sex, on the other, if its lasts long time I am "Getting soft".

Max101
11-09-09, 08:16 AM
Hey Fima & Hello24,

Yeah I have the same thing. Like I want to have sex, but it takes a while to get hard. When i do get hard it doesn't stay that way for long, goes soft again.

Its a pretty bad side effect. Will it go away after a couple days on this stuff?

Anyone know if there is something you can take or do to get rid of or reduce this side effect?


Thanks

bird88
11-09-09, 01:43 PM
*Bump*
Cause i wanna know the answer to
it SUCKS not having morning or long lasting boners of late , seriously whats the work around, cause this ****s horrible im only 20 :(
Word side effect EVER!

Max101
11-10-09, 10:24 PM
Hello?
Can someone help us please?!

Driver
11-10-09, 10:29 PM
I can't believe how often this topic comes up (deliberate pun).

All stimulant meds will cause varying degrees of vasoconstriction: that means your tally-wacker does not get enough blood flow to fill 'er up.

If it's a problem for you, either lower your dose, quit the meds, do more exercise, eat more chocolate, or see a doc and get a script for Cialis/Levitra (all of which cause vasodilation, thus countering the stims).

Max101
11-11-09, 02:22 AM
Hey,
Thanks for the advice Driver. I will increase my level of exercise. I don't do much at the moment and this is just another reason to do it... and I good one. I don't want to do weights etc... will cardio help? Using an eliptical trainer, low impact and good for the heart.

It's interesting that chocolate helps. Is that dark chocolate you are referring to?

I probably can't lower my med dose anymore... it's already not that effect.... although its hard to tell. Another confusing issue!

Thanks again :)

Driver
11-11-09, 03:49 AM
Dark is best, and any exercise that raises your heartrate is good.

Max101
11-11-09, 05:38 AM
Hey Driver,

I did 25 minutes of moderate to high intensity cardio workout. It hasn't helped with my down stairs problem at the moment. Hopefully if I do it regularly for a couple of days there will be some improvement!

Driver
11-11-09, 05:39 AM
It's early days, don't stress.

Max101
11-11-09, 09:36 PM
Thanks Driver,

I really appreciate your help. I have been going through a rough patch lately so it's nice to find support on the web.

:)

JR1973
11-12-09, 08:45 AM
Welcome to the wonderful world of stimulants man. What a paradox eh? The problems should go away BUT if they persist don't be afraid to speak up to the doctor about it. You'll probably have a pack of viagra, cialis and/or levitra sitting in front of you before you are finished with your sentence. No kidding.

You will be happy you asked about the problem too. Those pills are awesome!

bird88
11-12-09, 01:47 PM
exercise doesnt do **** to help.

dooben223
04-12-11, 05:02 PM
Hey... I've been taking concerta for a while and I actually have the reverse. When I study I get pretty horny but the only problems I have with it is minor anxiety (more specifically over thinking).

Exercise is one of the best ways to increase your libido and also break through the concerta wall. Not being able to get it up can relate to so many factors but lets just say you weren't noticing that you weren't getting up as easily as before you started taking concerta. Because of previous experiences with having problems getting it up, can make a person doubt themselves and doubt can be a big factor as well. If you think that its not going to work, it definitely will play a factor on how big it grows. I would say to first, exercise and eat healthy, and when your getting down focus on the moment rather then past experiences that might have gone bad.

Don't take Cialis or viagra. Thats a bandaid solution and unless you really have a serious erectile dysfunction problem, I would stick to trying to do things naturally. If you read the research and side effects that come from such things.. It's really not worth it if you haven't explored all other avenues yet.

ADDfoflife
05-20-12, 08:10 AM
Took Concerta of all dosages for years. Never had this side effect.

vilrox
05-27-12, 05:08 AM
Just started on concerta myself, although no problems yet. Had this same issue on adderall. My doctor wouldn't prescribe me a enhancement drug, so eventually I went to strattera, cause my lady-friend wasn't too pleased about that. Give it some time, it may take your brain a good while to get use to stimulants. If all else fails just be patient and try and work with your doctor on trying a decrease in dosage or a different drug.

sky..-
05-28-12, 09:13 AM
Hi,

Well like yeah... its like "you don't really care like you could not be bothered about it..."...

?

sapphire
10-31-12, 02:57 PM
I so understand this part! But I have a son that has the opposite effect. When he does not take his medication (Concerta 72mg) he has been having problems with erection. He is 14 and has been on this medication since 7yrs and as 2yrs pass he has to increase. Is this a side effect?

I can't believe how often this topic comes up (deliberate pun).

All stimulant meds will cause varying degrees of vasoconstriction: that means your tally-wacker does not get enough blood flow to fill 'er up.

If it's a problem for you, either lower your dose, quit the meds, do more exercise, eat more chocolate, or see a doc and get a script for Cialis/Levitra (all of which cause vasodilation, thus countering the stims).